Alert archive / Indiana / Tornado Warnings in 2005
Tornado Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 5, 2005, 2:38 PM CDT for Jasper County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 2:38 PM CDT (19:38 UTC)
- Expired
- Jun 5, 2005, 3:28 PM CDT
- In force
- 50 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Jasper County, IN
The radar
The Chicago radar (KLOT), 103 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 051940
TORLOT
INC073-052030-
/O.NEW.KLOT.TO.W.0008.050605T1938Z-050605T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
238 PM CDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* TORNADO WARNING FOR...
JASPER COUNTY IN NORTHWEST INDIANA
* UNTIL 330 PM CDT
* AT 238 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE
THUNDERSTORM NEAR 12 MILES SOUTHWEST OF RENSSELAER...MOVING
NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RENSSELAER BY 250 PM CDT...
PLEASANT RIDGE BY 255 PM CDT...
MOODY BY 300 PM CDT...
GIFFORD BY 310 PM CDT...
DO NOT WAIT UNTIL YOU HEAR OR SEE THE TORNADO. TAKE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHWEST INDIANA.
LAT...LON 4093 8698 4091 8699 4078 8726 4100 8727
4114 8727 4117 8725 4119 8722 4123 8702
4122 8696 4123 8693 4093 8693
$$3 follow-up statements
000
WWUS53 KLOT 051956
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
254 PM CDT SUN JUN 5 2005
INC073-052030-
/O.CON.KLOT.TO.W.0008.000000T0000Z-050605T2030Z/
...A TORNADO WARNING CONTINUES UNTIL 330 PM CDT FOR JASPER COUNTY...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR
GIFFORD...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF WHEATFIELD BY 305 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHWEST INDIANA.
LAT...LON 4093 8698 4091 8699 4078 8726 4100 8727
4114 8727 4117 8725 4119 8722 4123 8702
4122 8696 4123 8693 4093 8693
$$
WILSON000
WWUS53 KLOT 052012
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 PM CDT SUN JUN 5 2005
INC073-052030-
/O.CON.KLOT.TO.W.0008.000000T0000Z-050605T2030Z/
...A TORNADO WARNING CONTINUES UNTIL 330 PM CDT FOR JASPER COUNTY...
AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 6 MILES EAST
OF WHEATFIELD...OR ABOUT NEAR DUNNS BRIDGE...MOVING NORTHEAST AT 40
MPH. RADAR CONTINUED TO INDICATE ROTATION WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND BRIEF PERIODS OF VERY HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHWEST INDIANA.
LAT...LON 4093 8698 4091 8699 4078 8726 4100 8727
4114 8727 4117 8725 4119 8722 4123 8702
4122 8696 4123 8693 4093 8693
$$
WILSON000
WWUS53 KLOT 052028
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT SUN JUN 5 2005
INC073-052034-
/O.CAN.KLOT.TO.W.0008.000000T0000Z-050605T2030Z/
...THE TORNADO WARNING FOR JASPER COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA.
BRIEF HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS ARE STILL
POSSIBLE WITH THE THUNDERSTORMS ACROSS JASPER COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4093 8698 4091 8699 4078 8726 4100 8727
4114 8727 4117 8725 4119 8722 4123 8702
4122 8696 4123 8693 4093 8693
$$
WHW/NDMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 1:15 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 5, 1:15 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 115 PM CDT SUN JUN 5 2005 .DISCUSSION... LINE OF SHOWERS MOVING NORTHEAST INTO THE WESTERN CWA EARLY THIS AFTERNOON ALONG WITH CLOUD SHIELD. AVIATION DISCUSSION BELOW HAS THOUGHTS FOR THIS AFTERNOON AND THIS EVENING WELL IN HAND. WILL BE WATCHING RADAR TRENDS TO DETERMINE MENTION OF PRECIP THIS EVENING BUT AT THIS POINT...PLANNING ON HAVING AT LEAST A CHANCE THIS EVENING ACROSS THE ENTIRE CWA...MAYBE LIKELY IN NW INDIANA. THREAT OF SVR STORMS WILL END THIS EVENING BUT BEFORE THEN DAMAGING WINDS LOOK TO BE THE BIGGEST THREAT. BEGINNING OF THE WORK WEEK IS LOOKING VERY WARM WITH TUESDAY SHAPING UP TO BE HAZY...HOT AND HUMID. ALREADY BUMPED HIGHS INTO THE LOWER 90S WITH THIS MORNINGS UPDATE FOR TUES. PLENTY OF SUNSHINE...850MB TEMPS +18C TO +20C AND SOUNDINGS THAT INDICATE WE SHOULD MIX TO AT LEAST 750MB. WITH PLENTY DRY AIR ALOFT THIS LOOKS TO BE THE WARMEST DAY SO FAR THIS YEAR ACROSS NORTHERN IL. THERE IS SOME MODEL DIFFERENCES HERE HOWEVER... WITH THE GFS KEEPING SFC FRONT ACROSS NORTHERN IL. THE NAM IS FURTHER NORTH BUT STILL BRINGS IT TO THE WI/IL BORDER BY 00Z WED. SO THIS FEATURE WILL NEED TO BE WATCHED ALONG WITH A LK BREEZE BY MID/LATE TUES AFTERNOON...AND POSSIBLY COOLER TEMPS ACROSS THE FAR NORTHERN CWA. HAVE BUMPED TEMPS UP ON MONDAY AS WELL AS LOW TEMPS MON NIGHT AND TUES NIGHT. OTHERWISE NO MAJOR CHANGES TO THE FORECAST. TEMPS COOL BACK INTO THE MID/UPPER 80S FOR THE REST OF THE WEEK WITH AN INCREASING CHANCE OF SHOWERS AND TS. HAVING GONE WITH THE NAM FOR WIND SPEED/DIR AND WARMER TEMPS TUES... SO DON/T WANT TO REMOVE PRECIP TUES NIGHT INTO WED THOUGH IN THAT PATTERN CAN/T FIND A LOT TO FOCUS TS DEVELOPMENT. NEVERTHELESS HAVE MADE NO CHANGES TO PRECIP. LIKEWISE BY FRI/SAT LOOKS LIKE A CONTINUED CHANCE OF PRECIP. THIS FAR OUT...WILL BE STAYING DRY HERE. && .AVIATION DISCUSSION REGARDING 18Z TAFS... BIG QUESTION THIS AFTN IS ON TIMING AND LOCATION OF CONVECTIVE INTITIATION. PRIMARY AREA OF INTEREST SURROUNDS TSTM INDUCED MID LVL DISTURBANCE NOW LIFTING NNEWD ACRS CNTRL IL. AIR MASS OVR IND/LWR MI HAS BCM VERY UNSTABLE WHILE CLOUDS OVR NERN IL HAVE SUPRESSED DESTABILIZATION SOMEWHAT. THEREFORE...CURRENT THINKING IS THAT TSTMS WILL DVLP RPDLY AFT ABOUT 19Z OVR CHI AREA AND SWD ALG IND STA LN...PROBABLY BCMG SVR AS THEY HEAD OFF INTO WRN/NRN IND AFT 20Z. THEREFORE WILL JUST GO WITH VCTS OVR NERN IL AND HAVE TEMPO THUNDER IN FOR A FEW HRS LATER THIS AFTN INVOF GYY. OTHER AREA OF CONCERN IS WITH DEW POINT FRONT FROM NR DBQ SWWD TO NR COU. THIS AREA SHOWS UP WELL ON VIS SATLT IMAGERY AS A LN OF BUILDING CU. TSTMS EXPECTED TO FIRE ALG THIS LN ARND 19Z AS WELL WITH BEST STM DVLPMT TO N OF TERMINALS...PERHAPS SKIRTING NWRN IL. THERFORE HAVE GONE WITH TEMPO GROUP FOR RFD AS WELL. ANY TSTM THREAT EXPECT TO BE E OF ENTR AREA BY 02/03Z TIME FRAME. GUSTY SSWLY WINDS AOA 20KTS WILL DMNSH TO 10-15 KT RANGE BY 00Z...THEN TURN MORE WSWLY ARND 06Z WITH FROPA. MERZLOCK && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRAFT ADVISORY THRU THIS EVENING.
Hazardous weather outlook, Jun 5, 12:00 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1200 PM CDT SUN JUN 5 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-061100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1200 PM CDT SUN JUN 5 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST INDIANA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN ILLINOIS. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A VERY WARM AND MOIST AIRMASS REMAINS IN PLACE ACROSS THE GREAT LAKES REGION. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON...WHICH WILL AID THUNDERSTORM DEVELOPMENT. THE HIGHEST INSTABILITY IS EXPECTED TO BE OVER NORTHWEST INDIANA. A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND THIS EVENING... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WILL END LATE THIS EVENING AND OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-061100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 1200 PM CDT SUN JUN 5 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. STORMS SHOULD END FROM WEST TO EAST TONIGHT WITH THE PASSAGE OF A COLD FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR SOUTHWEST WINDS GUSTING IN EXCESS OF 20 KNOTS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:28 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 17 min |
| Jun 5, 1:55 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Newton | 50 min |
| Jun 5, 2:09 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 51 min |
| Jun 5, 2:24 PM CDT | Tornado Warning | LOT | Benton, Newton | 36 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 30 min |
Nearby
Tornado Warnings in Indiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.